Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


my boyfriend is starting meds on monday
Apr 21, 2012

Hello I met the love of my life about ten months ago we have been together threw every thing he was diagnosed in march and is starting meds monday my question is how can i ease his anxiety about starting his meds we have read all kinds of information but he is still worried as i am I love him so much and wish i could help but dont know how or what plis he is so worried about infecting me that he has toned down on our sex life i have been tested once i am negitive but my second test is ralidly approaching and i think that is adding to his problem i hope i could help whst could i do thanks for your help

Response from Dr. Young

Hello and thanks for posting.

You're already doing one of the most important things to help your BF- namely to care enough to be involved with his care.

A few further thoughts- (1) be supportive about reminding to be adherent (supportive, but not annoying). (2) undertand his worry about medications and risks of HIV transmission; but know that having him on treatment and undetectable is one of the best ways to prevent transmission. (3) Know that medications are almost always very well tolerated, but if they're not, that symptoms usually are worst during the first days and decrease thereafter. So, if he's having minimal side effects to start, he's probably on to a great regimen. (4) Adherence is the key to long-term success. Adherence means staying as close to the mark with pill taking, appointments, follow up plans and refills (among other things). (5) Encourage him to develop a trusting relationship and effective communication pathways with his care provider- this will help deal with questions, side effects and any other issues that arise.

I hope that helps. Please feel free to write back anytime. BY



Previous
Possible transmission?
Next
Oral sex with two women

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement